Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Does Calcium gets deposited in the arteries along with cholesterol & can it be removed ?

Dear Sirs, does Calcium gets deposited in the arteries, along with cholesterol ? If so, can it be removed wit cholesterol medications ? Subra.a.malai
Asked On : Sat, 25 Jun 2011
Answers:  3 Views:  261
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General & Family Physician 's  Response
Hi welcome to healthcareMagic

The calcium and cholesterol once deposited in the Blood vessels cannot be removed, by oral medications... the medications which you are taking only can reduce the blood cholesterol level... which will prevent further deposition of the cholesterol in the blood vessels... The commonly used drugs are Atorvastatin, simvastatin, etc...
Answered: Sat, 25 Jun 2011
I find this answer helpful
  User's Response
YES IT DOES HAPPEN ESP IN OLD AGED PEOPLE THAT IS WHY U FIND THEIR ARTERIES ARE AT TIME HARD TO TOUCH AS COMPARED TO YOUNG --THE WHOLE PROCESS BEING CALLED AS ARTERIOSCLEROSIS .CALCIUM DEPOSITION ONCE PRESENT IS PERMANENT & IS ALMOST IRREVERSIBLE AS COMPARED TO LIPID CORRECTION IN BLOOD
Answered: Sat, 25 Jun 2011
I find this answer helpful
Internal Medicine Specialist Dr. Kiran Kumar's  Response
Hi Subra.

There are two Types of Calcium Deposition.

1. Metastatic Calcification: Occurs in condition where there increase in calcium in blood and it spills over and gets deposits in various organs especially skin and heart.

2. Dystrophic Calcification: Its occurs in tissues where there is some injury. Calcium gets deposited in the injured tissues easily.

in blood vessels, there is essentially cholesterol deposition. This leads to chemical reaction and injury of the vessel wall. Subsequently, calcium deposition occurs. So its dystrophic calcification.

Cholesterol Lowering will reduce the serum cholesterol.
They however, will not cause reduction in the calcium which has already got deposited.

Hope this answers your query.

Thanks and Regards

Dr Kiran
Answered: Sat, 25 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor